Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 43, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 14, 2006, 4:38 PM EDT for Ashtabula County, Lake County, Ohio. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2006, 4:38 PM EDT (20:38 UTC)
- Expired
- May 14, 2006, 5:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Ashtabula County, OH, Lake County, OH
The radar
The Cleveland radar (KCLE), 72 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 4:43 PM EDT | HAIL 0.75 | 2 S Geneva, OH | |
| May 14, 4:45 PM EDT | HAIL 0.75 | Kirtland, OH | HAIL COVERED THE GROUND TO A DEPTH OF ONE INCH, SIZE RANGED FROM PEA TO SOME PENNY SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 142039
SVRCLE
OHC007-085-142130-
/O.NEW.KCLE.SV.W.0043.060514T2038Z-060514T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
438 PM EDT SUN MAY 14 2006
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASHTABULA COUNTY IN NORTHEAST OHIO
LAKE COUNTY IN NORTHEAST OHIO
* UNTIL 530 PM EDT
* AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES SOUTHWEST OF GENEVA...AND MOVING
NORTHWEST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE WILLOUGHBY...PERRY...PAINESVILLE...
MENTOR...MADISON...JEFFERSON...GENEVA...EASTLAKE AND ASHTABULA.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4179 8063 4163 8094 4167 8099 4171 8100
4172 8109 4164 8110 4164 8128 4157 8129
4157 8148 4166 8145 4172 8137 4191 8080
$$1 follow-up statement
000
WWUS51 KCLE 142131
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
531 PM EDT SUN MAY 14 2006
OHC007-085-142141-
/O.EXP.KCLE.SV.W.0043.000000T0000Z-060514T2130Z/
LAKE OH-ASHTABULA OH-
531 PM EDT SUN MAY 14 2006
...THE SEVERE THUNDERSTORM WARNING FOR ASHTABULA AND LAKE COUNTIES
EXPIRED AT 530 PM EDT...
LAT...LON 4179 8063 4163 8094 4167 8099 4171 8100
4172 8109 4164 8110 4164 8128 4157 8129
4157 8148 4166 8145 4172 8137 4191 8080
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 2:49 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, May 14, 2:49 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 249 PM EDT SUN MAY 14 2006 .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... MUCH OF THE SAME ACROSS THE LOWER GREAT LAKES REGION THIS AFTERNOON...AS WATER VAPOR IMAGERY CONTINUES TO SHOW A STALLED UPPER SYSTEM SLOWLY MEANDERING SOUTHEASTWARD AND INTO THE OHIO VALLEY. WIDESPREAD CLOUD COVER THIS MORNING HAS GIVEN WAY TO MOSTLY SUNNY SKIES ACROSS THE EASTERN THIRD OF THE FORECAST AREA BUT AT THE SAME TIME...THE INCREASED HEATING IN THIS AREA HAS SPAWNED WIDELY SCATTERED SHOWERS AND THUNDERSTORMS. WITH LITTLE MOVEMENT IN THE UPPER SYSTEM FORECAST OVER THE NEXT 72 HOURS...MAIN CONCERNS WILL BE WITH TEMPERATURES AND FINE-TUNING PRECIP CHANCES/TIMING. SURPRISINGLY ENOUGH BOTH THE NAM AND THE GFS ARE IN GOOD AGREEMENT THROUGH THE MIDDLE OF THE WEEK. BOTH MODELS SHOW AN EXPANDING AREA OF RAINFALL OVERNIGHT ACROSS THE MAJORITY OF THE FORECAST AREA IN CLOSE PROXIMITY TO THE UPPER LOW. IMPRESSIVE 700MB OMEGA VALUES ACROSS ALL OF NORTHERN OHIO OVERNIGHT SHOULD ALLOW FOR MORE SHOWERS TO DEVELOP WITH THE HEAVIEST RAINFALL ALONG AND SOUTH OF A LINE FROM TOLEDO TO YOUNGSTOWN. HAVE RETAINED OCCASIONAL SHOWERS IN THIS AREA TONIGHT...DID TAPER OFF TO LIKELY POPS NEAR ERIE AS THE UPPER LOW WILL BE QUITE FAR AWAY FROM NORTHWEST PA BUT WILL NOT GO AS FAR AS COMING DOWN TO CHANCE POPS. TEMPS TONIGHT A BIT TRICKY BUT WILL GO WITH PERSISTENCE WITH LOWS IN THE UPPER 40S/AROUND 50. UPPER LOW SHOULD BE DIRECTLY OVER OHIO ON MONDAY AND WITH ENHANCED VERTICAL MOTION UNDER THE LOW WILL GO WITH LIKELY POPS ALL DAY. DIFFICULT TO ASCERTAIN THE TIMING/LOCATION OF THE HEAVIEST RAINFALL GIVEN THE POSITION OF THE LOW. TODAY THE CENTER OF LOW IS OVER CENTRAL INDIANA WHERE SHOWERS HAVE BEEN OBSERVED ALL OVER THE PLACE AND FEEL THAT LIKELY POPS EVERYWHERE ARE BEST. SKIES SHOULD BE A BIT MORE CLOUDY TOMORROW WHICH WILL KEEP TEMPS A FEW DEGREES COOLER THAN TODAYS HIGHS AND WILL GO WITH UPPER 50S. WILL ALSO GO JUST A LITTLE BIT COOLER WITH LOWS AND AIM FOR MID TO UPPER 40S. THE LOW BEGINS TO MOVE OFF TO THE NORTHEAST ON TUESDAY. DO THINK THAT PRECIP WILL LINGER BEHIND THE LOW AND HAVE DRAWN IN HIGHEST CHANCES ACROSS THE EASTERN HALF OF THE FORECAST AREA ON TUESDAY BUT HAVE TAPERED BACK TO LOW CHANCE POPS ACROSS THE WEST TUESDAY NIGHT. THOUGHT ABOUT REMOVING PRECIP ALTOGETHER BUT A WEAK SURFACE TROUGH REMAINS BEHIND THE LOW AND AM HESITANT TO REMOVE ALL MENTION OF PRECIP AS LONG AS THERE ARE BOUNDARIES LINGERING IN THE AREA. TEMPS TUESDAY VERY SIMILAR TO THOSE ON MONDAY WITH HIGHS IN THE LOWER 60S...LOWS IN THE UPPER 40S. && .LONG TERM (WEDNESDAY THROUGH SUNDAY)... RELIEF APPEARS TO BE IN SIGHT FROM THE SLOW MOVING TRAPPED UPPER LOW CURRENTLY AFFECTING THE GREAT LAKES REGION...BUT THIS RELIEF IS STILL QUITE A WAYS OFF. 00Z ECMWF AND GFS ARE IN GOOD AGREEMENT TODAY SHOWING THE STALLED UPPER LOW FINALLY BEING KICKED OUT ON WEDNESDAY...HOWEVER YET ANOTHER UPPER SYSTEM IS EXPECTED TO DIVE DOWN OUT OF ONTARIO AND ARRIVE WEDNESDAY AFTERNOON...KEEPING A BROAD TROUGH ACROSS THE FORECAST AREA ALL THE WAY UNTIL FRIDAY. ATTEMPTED TO DRAW IN A BRIEF BREAK IN THE PRECIPITATION ACROSS THE NORTHWESTERN HALF OF THE FORECAST DURING THE DAY ON WEDNESDAY BUT AT THE SAME TIME WILL PROBABLY END UP SEEING LINGERING SHOWERS FURTHER SOUTH AND EAST ON THE BACKSIDE OF THE SLOWLY DEPARTING LOW. SURFACE FRONT SHOULD ARRIVE LATE WEDNESDAY WITH UPPER CYCLONIC FLOW LINGERING THROUGH FRIDAY WITH YET MORE SHOWERS AND THUNDERSTORMS IN THE MEAN TIME. FINALLY BY FRIDAY NIGHT BOTH MODELS SHOWING A BIT OF UPPER LEVEL RIDGING...JUST ENOUGH TO DIVERT ANOTHER APPROACHING SHORTWAVE NORTH OF THE FORECAST AREA INSTEAD OF THROUGH CENTRAL OHIO. WILL KEEP THE UPCOMING WEEKEND DRY AT THIS POINT AND WILL WARM UP TEMPERATURES A BIT WITH HIGHS IN THE LOWER 70S IN THE WESTERN COUNTIES...MID TO UPPER 60S FURTHER EAST. EUROPEAN MODEL CONTINUES TO INDICATE WARM DRY WEATHER BEYOND THE END OF THE FORECAST...HINTING THAT THIS PATTERN MAY BE HERE TO STAY FOR A WHILE. && .AVIATION(18Z-18Z)... BROAD AREA LOW PRESSURE ACROSS NORTHERN INDIANA...OH TO WV WILL REMAIN ACROSS THE OHIO AREA THRU THE PERIOD WITH THE TROUGH AXIS SETTING UP JUST S OF FORECAST AREAS OVERNIGHT. MVFR CIGS SHOULD PERSIST IN THE W THIS AFTERNOON WITH VFR CIGS AND VSBY DOWN TO OCNLY MVFR IN SHOWERS AND POSSIBLE THUNDERSTORMS. CIGS AND VSBY SHOULD GRADUALLY BECOME MVFR ACROSS MOST OF THE EARLY TONIGHT WITH TREND TO IFR CIGS WITH VSBYS MVFR TO CONLY IFR LATER TONIGHT AS THE SHARP TROF ACCESS SETS UP ACROSS OHIO OVERNIGHT. BELIEVE CHANCE OF THUNDERSTORMS SHOULD MAINLY BE THIS AFTERNOON AND EVENING WITH WEAK DAYTIME HEATING PROVIDING INSTAB. HOWEVER THEY MAY EXTEND OVERNIGHT AS ENOUGH LIFT MAY EXIST FROM THE SHARP TROF AND UPR S/W ROTATING THRU ALONG WITH LOW CONDITIONALLY UNSTABLE SOUNDING. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. && SHORT TERM...LEINS LONG TERM...LEINS AVIATION...WCR
Hazardous weather outlook, May 14, 4:25 AM EDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 425 AM EDT SUN MAY 14 2006 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-150830- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 425 AM EDT SUN MAY 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A POSSIBILITY FOR ISOLATED THUNDERSTORMS TODAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL STILL BE A CHANCE FOR ISOLATED THUNDERSTORMS MONDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LEZ142>149-162>169-150830- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE- 425 AM EDT SUN MAY 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT THERE IS A POSSIBILITY FOR ISOLATED THUNDERSTORMS TODAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A POSSIBILITY FOR ISOLATED THUNDERSTORMS TODAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LOMBARDY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 4:15 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 30 min |
| May 14, 4:44 PM EDT | Severe Thunderstorm Warning | CLE | Geauga | 46 min |
| May 14, 7:14 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 61 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.